Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: vaginal dryness or yeast infection
|nelsonrh - Sat Sep 06, 2008 2:16 pm||
I am experiencing some vaginal irritation. It's an
itching burning sensation, and when i go to wipe after
using the restroom it feels really, really dry.
everything I've read on vaginal dryness is more common
in menopausal woman. i am only 28 years old and the
only medicine I'm on is for my allergies. do you think
this could be vaginal dryness or a yeast infection?
which over the counter medicine would you recommend?
|Debbie Miller, RN - Mon Oct 06, 2008 5:27 pm||
Vaginal dryness is a common complaint among women both before and after menopause. Hormonal fluctuation can result in temporary periods of such dryness. Medications can also cause it and even allergy meds can do it. Topical estrogen is often used but you need to see your doctor for this. Once allergy season is past for you there may be a return to normal when you no longer need the meds.
If you are sexually active, you should be sure to use a lubricant to avoid irritation of sensitive tissues (Replens, Astroglide, KY, etc.). Avoid soaps, bubble baths, douches and lotions to the area.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.